MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534630
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a advanix-naviflex rx biliary stent was to be implanted to treat a common bile duct (cbd) stricture in the section portion of duodenal, next to papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure the technician noted that pulling the rear wire did not advance the stent.Upon inspection, the locking mechanism was confirmed to be in the unlocked position.Another advanix-naviflex rx biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that guide catheter was detached.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a advanix- naviflex biliary rx stent was received for analysis.Visual examination of the returned device found the guide catheter detached, the push catheter was observed kinked, the stent suture hole was torn, and the stent was kinked.Functional inspection was performed; it wasn't possible to retract or the pull wire.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy, pull wire retraction problem, use of device issue - user error.The investigation concluded that the reported event and additional observed damages were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion".However, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Therefore, the most probable root cause is failure to follow instructions.
 
Additional Manufacturer Narrative
Block e1: initial reporter email was updated with the physician's email.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a advanix- naviflex biliary rx stent was received for analysis.Visual examination of the returned device found the guide catheter detached, the push catheter was observed kinked, the stent suture hole was torn, and the stent was kinked.Functional inspection was performed; it wasn't possible to retract or the pull wire.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy, pull wire retraction problem, use of device issue - user error.The investigation concluded that the reported event and additional observed damages were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion".However, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Therefore, the most probable root cause is failure to follow instructions.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22804607
Report Number3005099803-2025-03972
Device Sequence Number12721863
Product Code FGE
UDI-Device Identifier08714729787181
UDI-Public(01)08714729787181(17)261031(10)35276986
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534630
Device Catalogue NumberM00534630
Device Lot Number0035276986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown